Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 25, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 1, 2017, 8:08 PM CDT for Carroll County, Gibson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2017, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 1, 2017, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Gibson County, TN
The radar
The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:28 PM CDT | FLASH FLOOD | Atwood, TN | PEGGY LANE IS FLOODED OUT NEAR HWYS 79 AND 70A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WGUS54 KMEG 020108
FFWMEG
TNC017-053-020315-
/O.NEW.KMEG.FF.W.0025.170602T0108Z-170602T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
808 PM CDT THU JUN 1 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
East central Gibson County in western Tennessee...
West central Carroll County in western Tennessee...
* Until 1015 PM CDT
* At 808 PM CDT...Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
Milan, Bradford, Atwood, Trezevant, McLemoresville, Skullbone,
Cades, Holly Leaf, Gann, Ledbetter and Wingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 8882 3612 8883 3611 8878 3611 8876
3609 8875 3606 8869 3606 8866 3608 8865
3606 8858 3590 8849
$$2 follow-up statements
616
WGUS74 KMEG 020218
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
918 PM CDT THU JUN 1 2017
TNC017-053-020315-
/O.CON.KMEG.FF.W.0025.000000T0000Z-170602T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gibson TN-Carroll TN-
918 PM CDT THU JUN 1 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
EAST CENTRAL GIBSON AND WEST CENTRAL CARROLL COUNTIES...
At 917 PM CDT,Doppler Radar estimates over 3 inches of rain has
occurred over the past 3 hours.
Rain is starting to taper off in the warning area though the flash
flooding threat will continue due to runoff.
Some locations that will experience flooding include...
Milan, Bradford, Atwood, Trezevant, McLemoresville, Skullbone, Cades,
Holly Leaf, Gann, Ledbetter and Wingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 8882 3612 8883 3611 8878 3611 8876
3609 8875 3606 8869 3606 8866 3608 8865
3606 8858 3590 8849
$$073
WGUS54 KMEG 020311
FFWMEG
TNC017-053-020415-
/O.EXT.KMEG.FF.W.0025.000000T0000Z-170602T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1011 PM CDT THU JUN 1 2017
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
East central Gibson County in western Tennessee...
West central Carroll County in western Tennessee...
* Until 1115 PM CDT
* At 1009 PM CDT...Doppler Radar estimates over 3 inches of rain has
occurred over the last 4 hours.
* Some locations that will experience flooding include...
Milan, Bradford, Atwood, Trezevant, McLemoresville, Skullbone,
Cades, Holly Leaf, Gann, Ledbetter and Wingo.
Rain is tapering off but runoff will continue to cause flash
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3594 8882 3612 8883 3611 8878 3611 8876
3609 8875 3606 8869 3606 8866 3608 8865
3606 8858 3590 8849
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:33 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 1, 6:33 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Memphis TN 633 PM CDT Thu Jun 1 2017 .UPDATE... Updated for the 00Z Aviation Discussion && .PREV DISCUSSION... /issued 237 PM CDT Thu Jun 1 2017/ DISCUSSION... Currently a few strong thunderstorms were slowly drifting west from near West Memphis to Forrest City Arkansas with nickel size hail being reported in South Memphis and 46 kts at the West Memphis airport. Other convection on radar...which has been more persistent...was slowly advancing north from the ARKLAMISS. Short term model guidance shows this activity weakening over the next few hours as it moves into the far southwestern Delta counties...leaving the remainder of the region with the isolated pop-up variety through sunset. Current temperatures were in the low to mid 80s with light east through south winds. Tonight through Monday...current activity will diminish tonight with heating...leaving for partly to mostly cloudy skies over the region. Lows will be similar to this morning. For tomorrow and Saturday have kept rain chances at or below 50 percent through the period. Weak ridging aloft depicted by the models will provide for less storm coverage...until Sunday when the upper flow strengthens from the Northwest and deeper moisture pools ahead of an approaching cold front. Isolated strong storms will be possible during the peak heating hours each day...with the potential for some severe weather late Sunday into Monday. Confidence of this occurring is low at this time...as shear will be marginal. Bumped high temperatures up a degree or two through the period...with skies generally partly sunny and winds light. Tuesday through next Thursday...surface high pressure will build south from the Midwest and persist through this period. Dewpoints will fall into the 50s...with north to northeast winds providing for very comfortable temperature's and humidity. A second reinforcing front will slide across the lower Ohio Valley late Thursday...but the lack of moisture should keep the Midsouth dry. JAB && .AVIATION... 00Z TAF cycle VFR conditions should prevail for most of the forecast period. Scattered thunderstorms were mainly over northern sections of the forecast area at this time and they should die out over the next couple of hours. More scattered thunderstorms may develop Friday afternoon. Winds will be mainly from the south at 5 to 10 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 1, 2:35 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 235 PM CDT Thu Jun 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-022145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 235 PM CDT Thu Jun 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms containing gusty winds...small hail and localized heavy rainfall are possible late this afternoon into this evening across the Mid-South. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms will be possible during the afternoon and evening hours Friday and Saturday. A severe storm or two will be possible Sunday and Monday with an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
In the hours before
Special weather statement, Jun 1, 4:44 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
444 PM CDT THU JUN 1 2017
ARZ008-009-018-012230-
Greene AR-Randolph AR-Clay AR-
444 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northwestern Greene County in eastern Arkansas...
Southeastern Randolph County in eastern Arkansas...
Southwestern Clay County in eastern Arkansas...
At 444 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pocahontas, moving
east at 15 mph.
People in northwestern Greene...southeastern Randolph and
southwestern Clay Counties should monitor this storm closely.
LAT...LON 3632 9054 3606 9062 3611 9077 3612 9077
3615 9075 3615 9091 3618 9101 3636 9096
TIME...MOT...LOC 2144Z 283DEG 13KT 3626 9091Special weather statement, Jun 1, 5:18 PM CDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Memphis TN 518 PM CDT THU JUN 1 2017 ARZ018-026-028-MOZ113-012300- Greene AR-Craighead AR-Mississippi AR-Dunklin MO- 518 PM CDT THU JUN 1 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT FOR... Southeastern Greene County in eastern Arkansas... Northeastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... Southwestern Dunklin County in southeastern Missouri... At 517 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Monette, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Greene...northeastern Craighead...northwestern Mississippi and southwestern Dunklin Counties should monitor this storm closely. LAT...LON 3588 9055 3608 9045 3601 8999 3575 9006 TIME...MOT...LOC 2217Z 283DEG 13KT 3595 9034
Special weather statement, Jun 1, 5:21 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
521 PM CDT THU JUN 1 2017
TNZ004-022-012300-
Benton TN-Henry TN-
521 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Northern Benton County in western Tennessee...
Central Henry County in western Tennessee...
At 520 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Paris, moving east
at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Benton and central Henry Counties should monitor
this storm closely.
LAT...LON 3608 8801 3613 8821 3615 8821 3615 8828
3621 8853 3639 8852 3634 8797 3629 8795
TIME...MOT...LOC 2220Z 283DEG 13KT 3628 8829Special weather statement, Jun 1, 5:22 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
522 PM CDT THU JUN 1 2017
ARZ028-MOZ115-012300-
Mississippi AR-Pemiscot MO-
522 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
At 522 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Blytheville, moving northwest at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi and southwestern Pemiscot Counties
should monitor this storm closely.
LAT...LON 3615 8990 3591 8973 3589 8977 3586 8977
3578 8989 3588 9002 3600 8999 3600 8996
3605 8996
TIME...MOT...LOC 2222Z 141DEG 10KT 3590 8987Special weather statement, Jun 1, 6:03 PM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Memphis TN 603 PM CDT THU JUN 1 2017 TNZ019-048-050-051-012345- Crockett TN-Lauderdale TN-Dyer TN-Haywood TN- 603 PM CDT THU JUN 1 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT FOR... West central Crockett County in western Tennessee... Northeastern Lauderdale County in western Tennessee... Southeastern Dyer County in western Tennessee... Northwestern Haywood County in western Tennessee... At 603 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Halls, or 9 miles north of Ripley, moving east at 5 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in west central Crockett...northeastern Lauderdale... southeastern Dyer and northwestern Haywood Counties should monitor this storm closely. LAT...LON 3581 8959 3599 8953 3596 8923 3570 8933 TIME...MOT...LOC 2303Z 287DEG 6KT 3588 8948
Special weather statement, Jun 1, 6:39 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
639 PM CDT THU JUN 1 2017
TNZ021-020030-
Carroll TN-
639 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...
Central Carroll County in western Tennessee...
At 639 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Huntingdon. this
storm was nearly stationary.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Carroll County should monitor this storm closely.
LAT...LON 3586 8822 3583 8861 3601 8870 3602 8868
3610 8842
TIME...MOT...LOC 2339Z 314DEG 4KT 3595 8849The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:23 PM CDT | Special Weather Statement | MEG | Shelby | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.